Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2001, 8:41 PM MDT for Cheyenne County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 8:41 PM MDT (02:41 UTC)
- Expired
- Jun 7, 2001, 9:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 175 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 080241 SVRCYS NEC033-080315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 841 PM MDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 915 PM MDT * AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL CHEYENNE COUNTY...OR ABOUT 15 MILES NORTHEAST OF SIDNEY...MOVING NORTHEAST AT 25 MPH. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. DCC LAT...LON 4134 10294 4122 10275 4144 10239 4147 10261
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:39 PM MDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 2:39 PM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 239 PM MDT THU JUN 7 2001 PRECIPITATION HAVING A TOUGH TIME GETTING GOING THIS AFTERNOON AS DEWPOINTS HAVE DECREASED OVER MOST OF FORECAST AREA. A WEAK SHORTWAVE IS PROGGED TO PASS OVER REGION TONIGHT AND WILL MENTION LOW POPS THIS EVENING OVER THE MOUNTAINS...SOUTHEAST PLAINS AND WESTERN NEB PANHANDLE. LATE TONIGHT A RIDGE ALOFT WILL AMPLIFY OVER WYOMING. WILL KEEP MENTION OF LOW CLOUDS REDEVELOPING TONIGHT EAST OF THE LARAMIE RANGE WITH LIGHT WINDS AND RESIDUAL LOW LEVEL MOISTURE. TEMPERATURES FRIDAY WILL BE IN THE 70S AND 80S...WITH SOME 90S POSSIBLE IN THE NEB PANHANDLE. LOW POPS WARRANTED FRIDAY WITH MARGINAL MOISTURE AND WEAK DYNAMICS. RIDGE TO REMAIN OVER REGION FRIDAY NIGHT AND SATURDAY. TEMPS SATURDAY WILL BE SIMILAR TO THOSE EXPECTED TOMORROW AS HEIGHTS AND THICKNESS VALUES REMAIN RELATIVELY HIGH. A WEAK LEESIDE TROUGH IS PROGGED TO DEVELOP AT THE SURFACE SATURDAY THUS WILL MENTION BREEZY AREAS. WILL AGAIN GO WITH LOW POPS SATURDAY. IN THE EXTENDED...MODELS INDICATE RIDGING OVER THE AREA SUNDAY INTO MONDAY WITH BROAD TROF MOVING INTO THE PACIFIC NORTHWEST. BY LATE DAY MONDAY THIS TROF WILL BEGIN TO HAVE AN INFLUENCE ON OUR CWA BY TRIGGERING SOME CONVECTIVE ACTIVITY. COOL DOWN TUESDAY THROUGH THE END OF THE FORECAST WITH A CHANCE EACH DAY OF SHOWERS OR THUNDERSTORMS. .CYS... WY...NONE. NE...NONE. JR/JRG
In the hours before
Local storm report, Jun 7, 7:00 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT THU JUN 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
655& PM 5 W CHEYENNE WY 0.75 INCH HAIL
06/07/01 LARAMIE
JCHLocal storm report, Jun 7, 7:26 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
726 PM MDT THU JUN 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM CARPENTER WY .75 INCH HAIL
06/07/01 LARAMIE
DCCLocal storm report, Jun 7, 7:53 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
753 PM MDT THU JUN 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM CHEYENNE WY .75 INCH HAIL
06/07/01 LARAMIE
DCCLocal storm report, Jun 7, 7:57 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
757 PM MDT THU JUN 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0754 PM PINE BLUFFS WY 1.00 INCH HAIL
06/07/01 LARAMIE
DCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:39 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 36 min |
| Jun 7, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 35 min |
| Jun 7, 9:04 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.